How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I have been on pristiq for 2 years and have been panicking

This answer was rated:

I have been on pristiq for 2 years and have been panicking a lot more lately die to excess stress. I often have herb anxiety. I have tried several ssri's prior to pristiq. Pdoc is suggesting lamictal and weaning off pristiq. Thoughts?

Elliott Sewell, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott Sewell, LPCC, NCC :

Dear friend,

Elliott Sewell, LPCC, NCC :

It seems that your condition is basically anxiety, driven by circumstances.

Elliott Sewell, LPCC, NCC :

If that is the case then you would be diagnosed with Adjustment Disorder with Anxiety.

Customer: Would the lamictal help
Elliott Sewell, LPCC, NCC :

The drugs you have been given, however, are mostly SSRI antidepressants, and then a similar SNRI, Pristiq, which has as a potential side effect, increasing anxiety.

Elliott Sewell, LPCC, NCC :

Lamical is a an anticonvulsant drug

Elliott Sewell, LPCC, NCC :

Used in treating epilepsy and also in treating bipolar disorder, particularly helpful in the depressive side of bipolar disorder.

Customer: Could it by itself help the anxiety and depression since the ssri's and sbrkd
Elliott Sewell, LPCC, NCC :

Anxiety is also a side of effect of lamictal.

Customer: Snris have not helped long term
Customer: So you have a suggestion since not much else has helped
Elliott Sewell, LPCC, NCC :

For short term, the Xanax and Klonopin would be most effective.

Customer: And long term? Since the benzos are addictive and can leave me weepy
Elliott Sewell, LPCC, NCC :

I don't know what your Pdoc has in mind, but from my understanding of psychotropic drugs, lamictal is not effective. I am getting to your answer. I'm just trying to be thorough.

Elliott Sewell, LPCC, NCC :

There is one SSRI that is supposed to be helpful with anxiety, and that is sertraline (Zoloft), but

Customer: That was my thought. Not sure i want to try lamictal . She thought maybe the anxiety was related to a manic episode
Elliott Sewell, LPCC, NCC :

SSRIs have other side effects, including weight gain and loss of libido.

Customer: That was my experience on the ssri's and they ultimately pooped out on me
Elliott Sewell, LPCC, NCC :

A much more effective medication would be bupropion (Wellbutrin) which can actually help you lose a little weight, or at least not gain it, and help restore any lost sexual drive rather than lower it.

Elliott Sewell, LPCC, NCC :

That would be my recommendation of choice.

Elliott Sewell, LPCC, NCC :

Others would be BuSpar (buspirone) or Remeron (mirtazepine).

Customer: Wellbutrin by itself?
Elliott Sewell, LPCC, NCC :

Discuss all of these with you Pdoc.

Elliott Sewell, LPCC, NCC :

Yes, Wellbutrin by itself. Like all antidepressants (it is antidepressant and antianxiety) is takes a few weeks so you might want to supplement with the benzo of your choice on an AS NEEDED basis.

Customer: Thank you!!
Elliott Sewell, LPCC, NCC :

I wish you great success. You do NOT need to be overmedicated.

Elliott Sewell, LPCC, NCC :

One more thing:

Elliott Sewell, LPCC, NCC :

If you can deal with the stressors in your life (by counseling or self-help) then this will lower your anxiety.

Elliott Sewell, LPCC, NCC :

Remove the cause.

Elliott Sewell, LPCC, NCC :

I wish you great success.

Elliott Sewell, LPCC, NCC :

Warm regards,

Elliott Sewell, LPCC, NCC :

Elliott Sewell, LPCC, NCC, CCMHC

Elliott Sewell, LPCC, NCC :

I see that you have left the chat but you can get back to me later if you wish.

Elliott Sewell, LPCC, NCC :

I will switch you over to Q & A mode in 2 minutes if you do not return to the chat, from where you can get back to me later if you wish.

Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you

Related Mental Health Questions